I am posting this to warn women of the dangerous side effects that some are not informed of, but get the Mirena and go thru hell. Where shall I begin? Let's start first with side effects: severe depression, anxiety, weight gain, unexplained pain in ALL areas of the body, hair loss, loss of train of thought, numbness in hands and arms, pain in armpits, lymph node pain in neck, severe headaches, blurry vision, vaginal discharge, pain in butt cheeks, severe cramping, symptoms of MS or Fibromyalgia, mood disorder, crying bouts, loss of libido, malaise, loss of quality of life, bloating, shoulder pain, hear palpitations, tightness in chest, symptoms of heart attack, pain in breasts, unusual fluttering in stomach.....these are ONLY a few of the side effects I endured for 6 months until it was removed today. I had Mirena inserted ten years ago with no problems or side effects and absolutely loved it. A new one was inserted in Feb 2012 and my symptoms started March 28th. They have rapidly progressed, to the point where I have begun the process of planning my own death. These symptoms baffled my dr's and I have been subjected to blood tests, ct scans, MRI's, and x-rays and visits to psychiatry. I am no longer ME :(. I posted on my Facebook page and asked several of my friends if they have had any experiences with the Mirena, and lo and behold, some are going thru the same experiences as I. In a matter of 3 days, 4 friends and family have gotten theirs removed. 3 of them going thru similar symptoms and being tested for Neurological disorders, and ALL of them being put on anti-depressants. I hate medication and chose NOT to start an anti-depressant, BUT did pray for my complete and total restoration. The ONLY thing that has kept me sane is my unwavering faith in God, no weapon formed against me shall prosper! I WILL and HAVE and WILL CONTINUE to inform innocent women of the dangers of this horrible method of birth control!!!
Thank You for this post. I've been doing some research over the last few days as I started thinking about whether this may be the issue I too have been having. I had my insertion in March 2009 soon after I had my Son. Since then I have had severve Cramps on and off. Not something I was completely worried about depending the pain. Some days were worse than others.
In May 2012, I started having tight very sharp shooting pains in my chest and a loss of breathe just out of no where. After about a week or two of this continuing I had a few panic attacks and they were not fun. Doctor put me on an anti-axiety medication Lorazepam.
I have been told by doctors that I have anxiety issues thats whats causing the chest pains, something I didnt believe because I know how I get when Im anxious. Then my symptoms got worseto since that, including having shaking fits and even Blackouts, no not feinting but full out having loss of time. I had a couple episodes where I wasnt me. I had no idea who I was.
There was One visit to the ER I was diagnosed with having Dissociative Episodes with Panic Attacks. Another I was Diagnosed with Dissociative Regression.
Those were two seperate visits and before the Regressive state I was put on Zoloft for depression, because having blackouts seemed to coincided somehow with depression, not how, but I took it just to see, and that made me sleep way way way too much, I stopped that on my own. Waited a week and got switched to paxil. Paxil made me shake really bad, or so it seemed like that. I have been off of ALL of the medications since August 27th. But still having all these symptoms.
random bouts of crying for no reason, something I never used to do
I have had a few blackouts since August too
Insomnia (Im a night owl as it is, but my sleep schedule has gotten COMPLETELY gotten out of control; even having nights where I cant sleep for a day or two at a time)
The majority of the list above I have in common as well.
Many others online seem to be having these issues as well, but Doctors arent inquiring about that and everyone I have talked too said that Iit shouldnt worry my birth control that it shouldnt be a cause for any abnormal symptoms. But with SO many women having these issues Im cant help but think I need to do something about it. So Thank You so much.!!!!!!
Also, during several visits to the doctors I had several tests done. Over the course of four months I had five EKG's, a CT scan and even three X-rays. ALL OF THEM CAME BACK NORMAL. ALL of them showing no signs I had any issuez whatsoever. It was very frustrating. And still having the chest pains and everything else still worries me now.
Oh Hun, I feel your pain, I know everything that your feeling and going thru! I too, would not know where I'm at or what I was doing. I was driving down the freeway and had NO CLUE (came on suddenly) what city I was in, where I was going, everything around looked unfamiliar :(.....I would go to bed at 2 or 3 am, and not feel one bit tired. And I would get up at 6:30am and need to start my day and do the same routine everyday. I still have bags under my eyes, and it's been out now for 3 weeks. Almost all of my sysmptoms have subsided, I still have pain in my neck ocassionally, but I'm slowly improving. I would get it removed as soon as possible, these sysmptoms ONLY get worse!!! Soon Hun, you'll be off the anti-depressant too :) I do get bouts of anger, I have to remove myself from a room or situation when I feel the anger as not to hurt someones feelings by something I say. The Mirena was the culprit to my symptoms, it is a fact. I pray for all the other women out there who are suffering, unaware that they are victims. God hears my cries, I'll keep you lifted up in prayer my dear! Soon you'll start to be YOU, Amen!
Wow! Thank you so much for this!!!! I also have had mirana for 2 years now, and am going through hell and now I know why, this BC!! I am so depressed( which is not me at all,i have always been a very happy person, even through all 3pregancys) pain everywhere, breathing problems, chest pain, anger, light headed, numbness And more! this is horrable and I am so happy I found this cause I would have never really thought all these severe problems were from that!! Thankyou so much! Im getting this removed Asap!!!!
Thank you all for your comments! I got the Mirena inserted about two years ago and have had issues with it every sense. At first I thought it was because I never been pregnant, but after speaking with my doctors and going through multiple test; I soon find out that was not the issue. I have and still experiencing every symptom that native1969 explained in her post. The weight gain has been absolutely horrible (even with working out with a personal trainer for the past year) I have zero sex drive and get depressed for no reason at all. After reviewing all of the comments and now know I'm not the only one I will be having mine removed ASAP!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.